MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550275-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.The reported patient effect of thrombosis is listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a 2.75x28mm xience sierra stent was implanted in the distal right coronary artery and right posterior atrioventricular segment to treat an acute myocardial infarction, cardiogenic shock, and cardiac arrest.On (b)(6) 2019, the procedure was performed to treat a lesion in the circumflex (cx) coronary artery, but in-stent thrombosis in the previously implanted stent was observed and confirmed through angiography.The stent was dilated with a 3x15mm non-abbott balloon dilatation catheter (bdc).The thrombus was attempted to be removed with a non-abbott thrombus aspiration catheter but was unsuccessful.The stent was dilated two more times with a 3x13mm non-abbott bdc and a 2.5x10mm non-abbott bdc.The stent was considered sufficiently dilated, and the procedure continued to treat the cx artery.The patient is recovering in the hospital.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9336905
Report Number2024168-2019-13706
Device Sequence Number1734971
Product Code NIQ
UDI-Device Identifier08717648227202
UDI-Public08717648227202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Catalogue Number1550275-28
Device Lot Number8052341
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT TRAVERSE GUIDE WIRE; MACH 1 FR4 6FR GUIDING CATHETER; SION BLUE GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight100